Home The compound Poisson distribution of the number of matches of values of a discrete function of s-tuples in segments of a sequence of random variables
Article
Licensed
Unlicensed Requires Authentication

The compound Poisson distribution of the number of matches of values of a discrete function of s-tuples in segments of a sequence of random variables

  • A. M. Shoitov
Published/Copyright: June 28, 2007
Become an author with De Gruyter Brill
Discrete Mathematics and Applications
From the journal Volume 17 Issue 3

For a sequence X = {X1, ... , Xn, ... } of independent identically distributed random variables, we construct the s-tuples Yi(s) = (Xi, ... , Xi+s-1), i = 1, 2, ... , n, and consider the random variables Fi = f(Yi(s)), i = 1, 2, ... , where f is a function defined on the set Rs and taking non-negative integer values.

We consider the sequence F = {F1, F2, ... } and study two random variables, the variable

equal to the number of matches of symbols on a segment of length n of the sequence F (here I{·} stands for the indicator of a random event), and the variable

equal to the number of matches of values of the function f of non-overlapping s-tuples of a segment of the sequence X of length n + s – 1.

With the use of the Stein method, we find sufficient conditions for the distribution of the random variables Zn(F) and Zn(F) to converge to the compound Poisson law for the function f of a general form. As corollaries to these results we obtain both known and new limit theorems for the number of matches of values of a function of segments of sequences in a polynomial scheme for a series of particular types of the function f .

Published Online: 2007-06-28
Published in Print: 2007-07-20

Copyright 2007, Walter de Gruyter

Downloaded on 30.11.2025 from https://www.degruyterbrill.com/document/doi/10.1515/dma.2007.017/pdf
Scroll to top button